Tag Archives: side effects DS-1062a

Gains and losses

I am currently dealing with a whole new set of treatment side effects. Fatigue, persistent nausea, mucositis, and weight loss.

Weight gain is a side effect of lorlatinib, and over the past few months my degree of activity had slowed down significantly. As a result, I was heavier than I ever have been aside from when I was pregnant. That extra heft around my belly is proving to be a good thing, as I dropped five pounds the first week of treatment with DS-1062a. Nice to know I have a little buffer.

Washing out of lorlatinib may be part of the reason I am so fatigued. However, there have been some good changes as well. The cadence of my speech has sped up noticeably–even Alice commented that I am talking faster now (adios John Wayne).

I had been on lorlatinib since May of 2014—likely longer than almost anyone else. Two years ago I began to experience what I referred to as long term side effects. Small blemishes would quickly become gaping holes which simply would not heal. Crusting is a known side effect of lorlatinib and that was the primary issue, as those crusts seemed to burrow into my epidermis. My oldest son, who I visited over Christmas, later shared with me that my skin looked like that of a drug addict–that it appeared I was rubbing my flesh away.

My nails were also an issue, particularly on my feet. Nine out of ten toenails became ingrown and even surgery would not make them straighten out.

Anyway, a week after my last dose of lorlatinib both my skin and my nails began to heal. I shall be left with some scars but my self esteem is improving as well–it’s no fun walking around with open wounds on your face.

Best of all is the impact on my cognition. Suddenly my thoughts are more dense. The best analogy would be thread count–I have gone from 200 to 500 in two weeks.

So life goes on, one set of side effects traded for another. However I am reveling in the joy of clear thinking, clear skin and the potential of an extended horizon.

xo